Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 22, 2014, 8:20 PM EDT for Pender County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2014, 8:20 PM EDT (00:20 UTC)
- Expired
- Mar 22, 2014, 8:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
981
WUUS52 KILM 230020
SVRILM
NCC141-230045-
/O.NEW.KILM.SV.W.0009.140323T0020Z-140323T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
820 PM EDT SAT MAR 22 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF HAMPSTEAD...OR 8 MILES SOUTHEAST OF BURGAW...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HAMPSTEAD...
TOPSAIL...
WOODSIDE...
EDGECOMB...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3440 7757 3440 7758 3435 7764 3433 7775
3457 7791 3462 7763 3448 7757 3447 7754
3444 7751
TIME...MOT...LOC 0020Z 262DEG 19KT 3449 7778
$$
152 follow-up statements
823
WWUS52 KILM 230029
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
829 PM EDT SAT MAR 22 2014
NCC141-230045-
/O.CON.KILM.SV.W.0009.000000T0000Z-140323T0045Z/
PENDER NC-
829 PM EDT SAT MAR 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN PENDER COUNTY...
AT 825 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST
OF WOODSIDE...OR 11 MILES EAST OF BURGAW...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOPSAIL...
TOPSAIL BEACH...EDGECOMB AND SURF CITY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3440 7757 3440 7758 3435 7764 3433 7775
3455 7786 3462 7763 3448 7757 3447 7754
3444 7751
TIME...MOT...LOC 0029Z 262DEG 19KT 3450 7772
$$
15513
WWUS52 KILM 230036
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
836 PM EDT SAT MAR 22 2014
NCC141-230046-
/O.EXP.KILM.SV.W.0009.000000T0000Z-140323T0045Z/
PENDER NC-
836 PM EDT SAT MAR 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PENDER COUNTY
WILL EXPIRE AT 845 PM EDT...
AT 834 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3440 7757 3440 7758 3435 7764 3433 7775
3455 7786 3462 7763 3448 7757 3447 7754
3444 7751
TIME...MOT...LOC 0036Z 262DEG 19KT 3450 7768
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:46 PM EDT, 34 minutes earlier.
Area forecast discussion, Mar 22, 7:46 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 746 PM EDT SAT MAR 22 2014 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA OVERNIGHT AND SUNDAY. SHOWERS AND EVEN SOME THUNDERSTORMS ARE EXPECTED ACROSS A GOOD PORTION OF THE AREA THROUGH THIS EVENING WITH RAIN LINGERING INTO SUNDAY NIGHT. STRONG HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT. A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ALONG OUR COAST TUESDAY...SPREADING COLD RAIN ACROSS THE REGION WHICH MAY MIX BRIEFLY WITH WET SNOW ACROSS INLAND LOCATIONS EARLY ON TUESDAY. DRY AND CHILLY HIGH PRESSURE WEDNESDAY AND THURSDAY WILL MOVE OFFSHORE LATE NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 700 PM SATURDAY...MOISTURE POOLING AHEAD OF AN APPROACHING COLD FRONT FROM THE NW AND N AND A WEAK SURFACE WAVE HAS BEEN IMPRESSIVE. HELPED ALONG BY THE PASSAGE OF A SEABREEZE...DEWPOINTS HAVE SURGED TO NEAR 60 DEGREES...HIGHEST ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA AND UP ALONG THE CAPE FEAR COAST. ENHANCED BY SOME WEAK MID-LEVEL SHORTWAVE ENERGY...CONVECTION HAS NOT ONLY BLOSSOMED BUT BEEN PERSISTENT...ESPECIALLY ACROSS HORRY COUNTY AND TRAILING BACK ACROSS THE SOUTHERN PEE DEE. CELLS WERE TRAINING FOR A GOOD WHILE AND MAY HAVE LAID DOWN AS MUCH AS AN INCH OF RAIN IN SOME COMMUNITIES PER RADAR ESTIMATES. THIS CONVECTION WAS WORKING ITS WAY TO THE NE AND POPS HAVE BEEN INCREASED TO LIKELY AHEAD OF THIS LARGE AREA OF SHOWERS. DESPITE THE RATHER SHALLOW NATURE OF THE CONVECTION...SEVERAL LIGHTNING STRIKES HAVE BEEN NOTED THROUGH THE LATER AFTERNOON AND EARLY EVE. HIGHER RESOLUTION MODELS HAVE LATCHED ONTO THE ONGOING CONVECTION AND TAKE IT UP ALONG THE COAST AND EVENTUALLY OFFSHORE THROUGH THE LATE EVE HOURS. A COLD FRONT SHOULD BE SLIPPING THROUGH THE FORECAST AREA DURING THE LATE NIGHT HOURS AND ON SUN. WIND FIELDS WILL BE RATHER WEAK AND GIVEN HIGHER DEWPOINTS HAVE SURGED ACROSS THE FORECAST AREA...EXPECT FOG AND OR STRATUS WILL DEVELOP OVERNIGHT. FOG MAY BECOME AT LEAST LOCALLY DENSE GIVEN THE HEAVY RAIN THAT HAS FALLEN OR IS EXPECTED THIS EVE ACROSS PORTIONS OF THE AREA. AT THIS TIME...WILL INCLUDE PATCHY TO AREAS OF FOG INTO SUN MORNING. CLOUDS AND HIGHER DEWPOINTS SHOULD MAKE FOR A WARMER NIGHT THAN LAST NIGHT AND LOWER TO MID 50S SHOULD BE MOST COMMON. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 PM SATURDAY...WE WILL MANAGE ONE LAST DAY OF SEASONABLE TO SLIGHTLY WARM TEMPS ON SUNDAY...DEPENDING ON HOW QUICKLY THE BOUNDARY MOVES THROUGH. BUT COME THROUGH IT WILL AND THE ENSUING COLD ADVECTION WILL BE TREMENDOUS...OUR MIDDAY 850MB TEMPS OF 8C FALLING TO -4 TO -8C BY 12Z MONDAY (SOUTH TO NORTH). MOISTURE FLUX AHEAD OF THE FRONT APPEARS TO BE MINIMAL SO RAIN CHANCES WILL GENERALLY COME FOLLOWING FROPA IN THE UNDERCUTTING BUT ALSO BE RATHER SHORT-LIVED SINCE THE COLUMN DRIES OUT DRAMATICALLY BY SUNDAY NIGHT. THE NEW AIRMASS WILL ALLOW TEMPERATURES TO DROP INTO THE 30S FOR THE FIRST TIME DURING THE RECENTLY STARTED OFFICIAL GROWING SEASON...BUT A CONTINUED NORTHERLY BREEZE WILL KEEP THINGS MIXED WELL ENOUGH TO PREVENT FREEZE. FROST MAY NEED TO BE CONSIDERED THOUGH. MONDAY BRINGS HIGH TEMPS SOME 15 DEGREES BELOW CLIMO EVEN THOUGH THE CAA MERCIFULLY SHUTS DOWN. AN INTERESTING YET UNCERTAIN ASPECT OF THE LATE PART OF THE FORECAST PERIOD IS THE SPEED AT WHICH MOISTURE MANAGES TO RETURN FROM THE SOUTH AS LOW PRESSURE DEVELOPS OVER FLORIDA...THE VERY SAME LOW THAT MAY END UP BEING AN IMPRESSIVE BOMB OFF NORTHEAST COAST. THIS IS OF RELATIVELY HEIGHTENED IMPORTANCE SINCE THERMAL PROFILES MAY SUPPORT SOME WINTRY BUT NON ACCUMULATING PRECIP...ALTHOUGH THEY LOOK A LITTLE WARMER THAN PREVIOUS. ADDITIONALLY THE WRF SUPPRESSES EVERYTHING TO OUR SOUTH. GIVEN THE STRENGTH OF THE WEDGE IN PLACE THIS SOLUTION APPEARS MUCH MORE APPEALING. FOR THE SAKE OF CONTINUITY HAVE NOT REMOVED THE SNOW BUT HAVE LOWERED POPS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 300 PM SATURDAY...MID LEVEL PATTERN WILL REMAIN HIGHLY AMPLIFIED DURING THE PERIOD. ON TUE RAPIDLY DEEPENING LOW PRESSURE EAST OF SAVANNAH IS LIFTED NORTHEAST BY MID LEVEL TROUGH. DEEP DRY AIR SPREADS IN FROM THE WEST TUE BRINGING AN END TO SIGNIFICANT PRECIP BY MIDDAY. THE 5H TROUGH EVENTUALLY BECOMES NEGATIVELY TILTED BUT NOT UNTIL THE LOW IS WELL NORTH OF THE AREA. EXITING DEEPENING LOW AND BUILDING ARCTIC HIGH IN CONJUNCTION WITH THE NEGATIVELY TILTED TROUGH WILL PRODUCE STRONG COLD ADVECTION TUE NIGHT. 850 TEMPS DROP CLOSE TO -10C BY WED MORNING...ENSURING LOWS WELL BELOW CLIMO TUE NIGHT DESPITE STRONG MIXING. COLD ADVECTION WEAKENS DURING WED AS THE CENTER OF THE HIGH DRIFTS EAST. LATE MARCH SUNSHINE WILL HELP OFFSET SOME OF THE COLD ADVECTION BUT HIGHS WILL STILL END UP BELOW CLIMO...BY AS MUCH AS 20 DEGREES. HIGHS WED MAY NOT REACH 50 IN MOST AREAS! ALTHOUGH WED NIGHT WILL NOT BE A PERFECT RADIATIONAL COOLING NIGHT IT WILL BE CLOSE. TEMPS BELOW FREEZING ARE LIKELY IN MOST AREAS WITH INLAND AREAS DROPPING INTO THE 20S. AIR MASS MODIFIES THU/THU NIGHT AS THE HIGH SHIFTS OFF THE COAST AND WEAK MID LEVEL RIDGE BUILDS. HIGHS WILL STILL RUN BELOW CLIMO...ABOUT 10 DEGREES BELOW...WITH LOWS RUNNING CLOSE TO CLIMO. PRECIP CHANCES INCREASE FOR THE END OF THE PERIOD WITH POTENTIAL COASTAL TROUGH DEVELOPING THU NIGHT INTO FRI. NEXT MID LEVEL TROUGH MOVES INTO THE EASTERN CONUS AS THE PERIOD ENDS. SURFACE LOW ASSOCIATED WITH THE TROUGH WILL MOVE INTO THE NORTHEAST WITH TRAILING COLD FRONT CROSSING CAROLINAS DURING SAT. WILL MAINTAIN SILENT POP SAT FOR CONVECTION WITH FROPA. TEMPERATURES NEAR CLIMO FOR THE END OF THE PERIOD. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 00Z...A CLUSTER OF T-STORMS ALONG THE COAST NEAR THE NC/SC STATE LINE IS MOVING EASTWARD TOWARD THE CAPE FEAR REGION. WILL KEEP MENTION OF VCTS AT KCRE AND KILM THIS EVENING...ALTHOUGH THE BULK OF THE ACTIVITY SHOULD MOVE BETWEEN THESE TWO SITES OVER THE NEXT HOUR OR TWO. TEMPO MVFR/IFR WOULD BE POSSIBLE IF ANY STORMS CLIP KILM. FOG WILL BE A CONCERN TONIGHT AS LOW AND MID CLOUDS THIN AND THE WINDS BECOME CALM/LIGHT OVERNIGHT. IN PARTICULAR...DEWPOINTS HAVE SURGED AT THE COASTAL TERMS THANKS TO SEA BREEZE PASSAGE AND NEARBY STORMS THIS EVENING. THEREFORE...BEST CHANCES FOR IFR VSBYS WILL BE AT KCRE/KMYR/KILM...PERHAPS BEFORE 06Z AT KCRE/KMYR. WILL ALSO INCLUDE MVFR VSBYS FOR KFLO/KLBT...THOUGH THESE SITES WILL TAKE LONGER TO COOL TO SATURATION. A COLD FRONT CURRENTLY OVER THE WESTERN CAROLINAS WILL CONTINUE APPROACHING OUR CWA OVERNIGHT INTO SUNDAY. COULD SEE VARIABLE WINDS IN THE MORNING AS THE FRONT STALLS NEAR OUR AREA. EXPECT NORTH WINDS 10-15 KTS LATER IN THE AFTERNOON ACCOMPANIED BY MVFR CIGS AND RAIN INTO THE EVENING HOURS. EXTENDED OUTLOOK...VFR ON MONDAY. A COASTAL LOW WILL BRING RAIN AND MVFR/IFR CIGS TO OUR CWA BEGINNING EARLY TUESDAY. VFR WEDNESDAY AND THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 700 PM SATURDAY...SURGE OF MOISTURE HAS WORKED ITS WAY UP THE COAST AND BEEN ENHANCED BY THE SEABREEZE BOUNDARY WHICH PUSHED WELL INLAND TODAY. AS A RESULT...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED DURING THE AFTERNOON AND EARLY EVE. THE HIGHER RESOLUTION MODELS AND RADAR TRENDS INDICATE THIS ACTIVITY WILL MOVE OFFSHORE...MAINLY N OF BALD HEAD ISLAND LATER THIS EVE. CONVECTION SHOULD BECOME MORE NUMEROUS NEAR AND ACROSS THE GULF STREAM LATE TONIGHT. A COLD FRONT WILL APPROACH THE WATERS FROM THE N AND NW TONIGHT AND SLOWLY MOVE ACROSS THE WATERS DURING SUN. S TO SW WINDS WILL SHIFT TO THE NW AND NNW IN THE WAKE OF THIS FRONT. NO APPRECIABLE GRADIENT OR SURGE IS EXPECTED AS THE GRADIENT REMAINS SLACK AND THUS WIND SPEEDS WILL GENERALLY BE 10 KT OR LESS. SEAS WILL BE A FUNCTION MAINLY OF AN EASTERLY 10 SECOND SWELL. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 PM SATURDAY...COLD FRONT TO MOVE ACROSS THE WATERS SUNDAY AFTERNOON. THE ENSUING WIND SHIFT AND INCREASE IN SPEEDS WILL BUILD SEAS AND STEEPEN WAVE FACES. A SMALL CRAFT ADVISORY SEEMS POSSIBLE BUT THERE IS JUST ENOUGH UNCERTAINTY REGARDING TIMING AND WHICH ZONES WILL MEET CRITERIA TO PRECLUDE ISSUANCE AT THIS TIME AFTER COLLAB WITH ADJACENT WFOS. THE NE FLOW WILL REMAIN FOR THE BALANCE OF THE PERIOD AS A VERY WINTRY HIGH PRESSURE WEDGE SETTLES IN EAST OF THE APPALACHIANS. THIS WILL KEEP THE GRADIENT MODERATELY STRONG ACROSS THE WATERS AND MANY ZONES WILL BE CLOSE TO SCEC/ADVISORY CUTOFFS FOR BOTH WIND AND SEAS. LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 300 PM SATURDAY...HEADLINES WILL LIKELY BE REQUIRED AT SOME POINT TUE AND TUE NIGHT AS DEPARTING LOW STARTS TO DEEPEN. GRADIENT OVER THE WATERS BECOMES PINCHED WITH OFFSHORE FLOW APPROACHING 30 KT TUE NIGHT. GRADIENT SLOWLY WEAKENS WED AS HIGH PRESSURE DRIFTS EAST. WINDS WILL REMAIN AROUND 20 KT FOR MUCH OF THE DAY BEFORE DROPPING TO 15 TO 20 KT IN THE AFTERNOON. NORTHWEST FLOW SLOWLY VEERS TO NORTHEAST WED NIGHT AND SPEEDS DROP TO 10 TO 15 KT AS THE CENTER OF THE ELONGATED HIGH SHIFTS OVER THE EASTERN NC/VA. ONSHORE FLOW DEVELOPS THU AS THE HIGH MOVES OFF THE COAST. WEAK GRADIENT WILL KEEP SPEEDS 10 KT OR LESS. STRONG OFFSHORE FLOW WILL PRODUCE 4 TO 6 FT SEAS TUE AND TUE NIGHT. REDUCTION IN OFFSHORE FLOW WILL EQUATE TO SEAS DROPPING TO 3 TO 5 FT FOR WED AND 2 TO 4 FT WED NIGHT AND THU. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RJD SHORT TERM...MBB LONG TERM...III AVIATION...BJR
Hazardous weather outlook, Mar 22, 3:49 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 349 PM EDT SAT MAR 22 2014 NCZ099-105>110-SCZ032-033-039-053>056-232000- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-FLORENCE- MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 349 PM EDT SAT MAR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW TEMPERATURES ON TUESDAY AND WEDNESDAY NIGHTS COULD DIP BELOW FREEZING...DAMAGING TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-232000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 349 PM EDT SAT MAR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-SCZ017-023-024-232000- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON- 349 PM EDT SAT MAR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINTRY MIX OF PRECIPITATION POSSIBLE FROM LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING...MAINLY WEST OF I-95. NO ACCUMULATION IS EXPECTED. LOW TEMPERATURES TUESDAY AND WEDNESDAY NIGHTS COULD DIP BELOW FREEZING...DAMAGING TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 22, 7:35 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EDT SAT MAR 22 2014
NCZ109-230000-
INLAND BRUNSWICK-
735 PM EDT SAT MAR 22 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK COUNTY THROUGH
800 PM EDT...
AT 735 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF BATARORA...OR ABOUT 14 MILES NORTH OF SHALLOTTE...
MOVING EAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE LELAND...BATARORA...BISHOP...
PHOENIX...TOWN CREEK...WINNABOW...WOODBURN...BELVILLE...NAVASSA AND
SANDY CREEK.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3415 7795 3411 7835 3420 7837 3422 7826
3428 7821 3434 7808 3434 7806 3433 7805
3433 7802 3432 7803 3432 7801 3429 7801
3428 7800
TIME...MOT...LOC 2335Z 248DEG 32KT 3418 7830
IIISpecial weather statement, Mar 22, 7:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
757 PM EDT SAT MAR 22 2014
NCZ099-SCZ032-033-039-053>055-230100-
COASTAL HORRY-COLUMBUS-FLORENCE-INLAND GEORGETOWN-INLAND
HORRY-MARION-WILLIAMSBURG-
757 PM EDT SAT MAR 22 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY...
WILLIAMSBURG...FLORENCE...MARION AND COLUMBUS COUNTIES THROUGH 900 PM
EDT...
AT 757 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAKE CITY...MOVING EAST AT 20 MPH.
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY...
WILLIAMSBURG...FLORENCE...MARION AND COLUMBUS COUNTIES THROUGH 900 PM
EDT...
AT 757 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAKE CITY...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...KINGSTREE...LAKE CITY...
LITTLE RIVER...MYRTLE BEACH...NORTH MYRTLE BEACH...RED HILL...
SOCASTEE...ADRIAN...ALLSBROOK...BAYBORO AND BRITTON NECK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3372 7998 3373 7999 3392 7984 3413 7881
3396 7864 3394 7865 3385 7854 3382 7866
3379 7874 3371 7883 3371 7885 3367 7889
3363 7895 3365 8002
TIME...MOT...LOC 2357Z 271DEG 19KT 3383 7973
15Special weather statement, Mar 22, 8:06 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
806 PM EDT SAT MAR 22 2014
NCZ099-105>110-230100-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL PENDER-COLUMBUS-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
806 PM EDT SAT MAR 22 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER AND COLUMBUS COUNTIES THROUGH 900 PM EDT...
AT 806 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PIREWAY...OR ABOUT 9 MILES NORTH OF LITTLE RIVER...MOVING EAST AT 20
MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CAROLINA BEACH...LELAND...
SHALLOTTE...WILMINGTON...ASH...ASHTON...BATARORA...BAYSHORE...
BISHOP...BOILING SPRING LAKES AND CALABASH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3424 7777 3414 7784 3386 7795 3386 7802
3388 7803 3390 7808 3391 7822 3387 7854
3401 7872 3472 7782 3471 7767 3448 7757
3444 7751
TIME...MOT...LOC 0006Z 264DEG 19KT 3400 7858
15Local storm report, Mar 22, 8:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
814 PM EDT SAT MAR 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 2 NNW CASTLE HAYNE 34.38N 77.92W
03/22/2014 E0.88 INCH PENDER NC PUBLIC
NICKEL SIZE HAIL REPORTED AT CARVER DRIVE AND SUMMIT
RIDGE DRIVE.
&&
EVENT NUMBER ILM1400155
REINHARTThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:06 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 54 min |
| Mar 22, 9:18 PM EDT | Special Marine Warning | ILM | 57 min | |
| Mar 22, 10:04 PM EDT | Special Marine Warning | ILM | 56 min | |
| Mar 23, 3:52 AM EDT | Dense Fog Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 5 hr |
| Mar 23, 3:57 AM EDT | Small Craft Advisory | ILM | 35 hr | |
| Mar 23, 5:38 AM EDT | Marine Dense Fog Advisory | ILM | 10 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.